MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FERRITIN; FERRITIN IMMUNOLOGICAL TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS FERRITIN; FERRITIN IMMUNOLOGICAL TEST SYSTEM
Catalog Number 07027273190
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable elecsys ferritin results for three patient samples tested on a cobas e 801 analytical unit.Patient 1 - separate samples were tested: on (b)(6) 2025, the result was 164 ng/ml using the siemens assay.On (b)(6) 2025, the result was 223 ng/ml using the siemens assay.On (b)(6) 2025, the result was 587 ng/ml using the elecsys assay.Patient 2 - two samples from the same patient were tested: on (b)(6) -2025, the result was 602 ng/ml using the elecsys assay.On the same day, the same sample was repeated at an external laboratory and the result was 341 ng/ml using a chemiluminescence immunoassay.On (b)(6) 2025, the result was 373 ng/ml using the elecsys assay.On the same day, the same sample was repeated at an external laboratory and the result was 212 ng/ml using a chemiluminescence immunoassay.Patient 3 - separate samples were tested: on (b)(6) 2025, the result was 392 ng/ml using the siemens assay.On (b)(6) 2025, the result was 508 ng/ml using the elecsys assay.On (b)(6) 2025, the result was 616 ng/ml using the elecsys assay.On (b)(6) 2025, the result was 38.4 ng/ml, performed by an external laboratory.On (b)(6) 2025, the result was 590 ng/ml using the elecsys assay.On (b)(6) 2025, the result was 369.4 ng/ml, performed by an external laboratory 1.On (b)(6) 2025, the result was 390 ng/ml, performed by an external laboratory 2.It was reported that the results of patients 1 and 3 did not match the clinical status of the patients.
 
Additional Manufacturer Narrative
The serial number of the analyzer is: (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
Additional patient-related information and results were provided.Medwatch field b7 was updated.New extractions from the same patients were used for the latest results from (b)(6) 2025: patient 1: 282 ng/ml using the e801.Patient 2: 913 ng/ml using the e801 (accompanied with a data flag).A new sample was tested at an external lab and the result was 742 ng/ml.Patient 3: 238 ng/ml using the e801.A new sample was tested at an external lab and the result was 149 ng/ml the above 3 samples generated on the e801 were sent for investigation.The customer values could be reproduced on the cobas e 801 and were also confirmed with a second ferritin method on cobas c module.The customer's qc data are within range and comparable to peer data.Assays from different vendors can generate different values.This relates to the overall setups of the assays, the antibodies used, differences in reference materials/methods, and the standardization methodology used.The investigation did not identify a product problem.

Brand Name
ELECSYS FERRITIN
Common Device Name
FERRITIN IMMUNOLOGICAL TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23594548
Report Number1823260-2025-04708
Device Sequence Number9641054
Product Code JMG
UDI-Device Identifier04015630939688
UDI-Public04015630939688
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K971833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number07027273190
Device Lot Number83924901
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown